Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 36, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 7, 2005, 3:42 PM CDT for Polk County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 3:42 PM CDT (20:42 UTC)
- Expired
- Jun 7, 2005, 9:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Polk County, MO
The radar
The Springfield radar (KSGF), 38 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1142 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 072043 FFWSGF MOC167-080245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 342 PM CDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... POLK COUNTY IN MISSOURI. * UNTIL 945 PM CDT. * AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH TORRENTIAL RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT UP TO TWO INCHES OF RAIN HAS FALLEN IN THE PAST HOUR. ADDITIONAL STORMS WERE DEVELOPING ALONG HIGHWAY 13 AND WERE TRAINING OVER THE SAME AREAS. TOTAL RAINFALL AMOUNTS OF THREE TO FOUR INCHES IN ONE TO TWO HOURS IS EXPECTED. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOLIVAR...FAIR PLAY...HUMANSVILLE...MORRISVILLE... PLEASANT HOPE...ALDRICH...BRIGHTON...DUNNEGAN...EUDORA... FLEMINGTON...GOODSON AND HALF WAY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. SEEK HIGHER GROUND IMMEDIATELY. FLASH FLOODING IS IMMINENT. LAT...LON 3742 9365 3742 9318 3780 9321 3781 9362 $$ BOOKBINDER
2 follow-up statements
000 WGUS73 KSGF 072154 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 449 PM CDT TUE JUN 7 2005 MOC167-080245- POLK MO- 449 PM CDT TUE JUN 7 2005 ...FLASH FLOOD WARNING CONTINUES FOR POLK COUNTY UNTIL 945 PM CDT... AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH TORRENTIAL RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT BETWEEN THREE AND FOUR INCHES OF RAIN HAS FALLEN ACROSS A LARGE PORTION OF POLK COUNTY SINCE 3 PM. EMERGENCY MANAGEMENT REPORTS NUMEROUS ROAD CLOSURES AT THIS TIME IN THE BOLIVAR AREA. ADDITIONAL THUNDERSTORMS CONTINUE TO DEVELOP OVER POLK COUNTY...WITH AN ADDITIONAL ONE TO THREE INCHES OF RAIN LIKELY THROUGH 6 PM. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY AND SEEK HIGHER GROUND. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. $$ BOOKBINDER
000 WGUS73 KSGF 072354 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 653 PM CDT TUE JUN 7 2005 MOC167-080245- POLK MO- 653 PM CDT TUE JUN 7 2005 ...FLASH FLOOD WARNING CONTINUES FOR POLK COUNTY UNTIL 945 PM CDT... AT 651 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING IN THE COMMUNITY OF BOLIVAR. A NURSING HOME ALONG WITH SEVERAL OTHER HOMES HAD BEEN INUNDATED WITH FLASH FLOODING. NUMEROUS ROADS...LOW WATER CROSSINGS...AND LOW LYING AREAS REMAIN FLOODED OVER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN $$ CRAMER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:14 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 7, 2:14 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 214 PM CDT TUE JUN 7 2005 .DISCUSSION... MAIN FOCUS THROUGH THE PERIOD WILL BE WITH THUNDERSTORM CHANCES. ATMOSPHERE FAIRLY UNSTABLE ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI EARLY THIS AFTERNOON WITH SURFACE TEMPERATURES FROM THE MID TO UPPER 80S AND DEW POINTS FROM THE UPPER 60S TO LOW 70S. FURTHER EAST...A THUNDERSTORM COMPLEX WHICH PUSHED ACROSS EAST CENTRAL AND SOUTH CENTRAL MISSOURI HAS KEPT TEMPERATURES IN THE MID TO UPPER 70S. CAPES ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS AFTERNOON WERE FROM 2500 TO 3500 J/KG AND HAS AIDED IN SCATTERED CONVECTION EARLY THIS AFTERNOON. IN ADDITION TO THE INSTABILITY...REMANANT OUTFLOW BOUNDARIES IN SOUTHERN MISSOURI AND A COUPLE OF CONVECTIVE INDUCED VORT MAXES PUSHING EAST OUT OF KANSAS AND OKLAHOMA WILL AID IN THIS AFTERNOON AND EVENINGS CONVECTIVE DEVELOPMENT. DRY AIR ALOFT NOTED FROM 12Z SGF SOUNDING AND MAY PROMOTE SEVERE DOWNDRAFT POTENTIAL HOWEVER MOST STORMS ARE EXPECTED TO REMAIN BELOW THE SEVERE LIMITS THIS AFTERNOON. SOME OF THESE STORMS MAY LINGER ON INTO THE EVENING...HOWEVER MAIN CONVECTIVE THREAT TONIGHT WILL REMAIN WELL TO THE NORTHWEST OF THE AREA ALONG THE COLD FRONT. SHOULD SEE DIMINISHING THUNDERSTORM COVERAGE AND INTENSITY ACROSS THE CWA AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. MAIN UPPER LEVEL FLOW OVER THE NEXT SEVERAL DAYS WILL REMAIN OUT OF THE SOUTHWEST WITH WARM AND HUMID CONDITIONS PERSISTING. SHOULD SEE DAILY HIGHS FROM THE UPPER 80S TO LOW 90S AND NIGHTTIME LOWS FROM THE UPPER 60S TO MID 70S. FRONT WILL LIKELY BECOME STATIONARY TO THE NORTH AND WEST OF THE CWA WITH MAIN CONVECTION FOCUS ALONG THE FRONT. COULD SEE INSTABILITY BASED THUNDERSTORM ACTIVITY DURING THE AFTERNOON/EVENING HOURS...ESPECIALLY ALONG ANY REMNANT OUTFLOW BOUNDARIES OR WEAK UPPER DISTURBANCES MOVING ACROSS THE AREA IN THE SOUTHWEST FLOW AFOFT. THESE DAILY CHANCES OF THUNDERSTORMS LOOK TO CONTINUE THROUGH THE UPCOMING WEEKEND AND ON MONDAY. UPPER RIDGE BEGINS TO BUILD BACK INTO THE AREA ON TUESDAY AND WILL KEEP THIS NEW PERIOD DRY FOR NOW. LINDENBERG && .AVIATION... GENERALLY VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS WITH SOUTHERLY WINDS CONTINUING AROUND 10 KNOTS. THUNDERSTORM CHANCES LOOK INCREASINGLY FAVORABLE THIS AFTERNOON AS AN INCREASINGLY MOIST AND UNSTABLE AIRMASS BUILDS INTO SOUTHWEST MISSOURI AHEAD OF AN UPPER LEVEL DISTURBANCE. HAVE INCLUDED TEMPO THUNDERSTORM CHANCES THIS AFTERNOON WITH LOCALLY MVFR CONDITIONS POSSIBLE. THUNDERSTORMS WILL GRADUALLY DISSIPATE WITH THE LOSS OF DAYTIME HEATING AFTER SUNSET. BOOKBINDER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jun 7, 3:10 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 PM CDT TUE JUN 7 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 310 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORM WITH HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...HAIL TO THE SIZE OF QUARTERS AND WINDS UP TO 70 MPH. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS ACROSS ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. DISCUSSION: AN UPPER LEVEL CIRCULATION WILL INTERACT WITH INCREASING INSTABILITY OVER THE AREA AND SEVERAL REMAINING OUTFLOW BOUNDARIES TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. ALTHOUGH WEAK VERTICAL WIND SHEAR IS IN PLACE...THE STRONG INSTABILITY ALONG WITH A DRY LAYER ALOFT WILL PROVIDE THE CAPABILITY FOR SOME OF THESE STORMS TO PRODUCE LARGE HAIL AND DOWNBURST WINDS. AS THE INSTABILITY DECREASES THIS EVENING WITH THE LOSS OF DAYTIME HEATING...THE THUNDERSTORM COVERAGE WILL DECREASE. THE GREATEST POTENTIAL FOR THUNDERSTORMS WILL EXIST ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR WHERE PRE-EXISTING OUTFLOW BOUNDARIES WILL SERVE AS A FOCUS FOR REDEVELOPMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE EXTENDED PERIOD AS A FRONTAL BOUNDARY MOVES INTO NORTHERN MISSOURI AND SEVERAL UPPER DISTURBANCES PUSH THROUGH. THE COMBINED HEAT AND HUMIDITY ON WEDNESDAY WILL ALLOW FOR HEAT INDICES TO REACH THE UPPER 90S TO AROUND 102 DEGREES DURING THE AFTERNOON ACROSS SOUTHEAST KANSAS AND INTO WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG/BOOKBINDER
In the hours before
Special weather statement, Jun 7, 1:45 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 145 PM CDT TUE JUN 7 2005 MOZ067-078-071945- CEDAR-ST. CLAIR- 145 PM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CEDAR AND ST. CLAIR COUNTIES UNTIL 245 PM CDT... AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF STOCKTON...AND MOVING NORTHEAST AT 20 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM AS IT CROSSES NEAR CEDAR SPRINGS AND SOUTHEAST OF ROSCOE. ADDITIONAL THUNDERSTORMS DEVELOPING BETWEEN SHELDON AND JERICO SPRINGS WILL MOVE INTO WESTERN CEDAR COUNTY BEFORE 2 PM. THESE STORMS MAY ALSO CONTAIN GUSTY WINDS AND SMALL HAIL IN ADDITION TO TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. BOOKBINDER
Special weather statement, Jun 7, 2:14 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 214 PM CDT TUE JUN 7 2005 MOZ104-072015- TANEY- 214 PM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ADVISORY FOR TANEY COUNTY UNTIL 315 PM CDT... AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST BRANSON...AND MOVING NORTHEAST AT 5 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM AS IT PASSES ALONG HIGHWAY 160 WEST OF WALNUT SHADE. BOOKBINDER
Special weather statement, Jun 7, 2:38 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 238 PM CDT TUE JUN 7 2005 MOZ066-067-072030- ST. CLAIR-VERNON- 238 PM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR AND VERNON COUNTIES UNTIL 330 PM CDT... AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORM FROM 10 MILES NORTHWEST OF HUMANSVILLE TO ROSCOE TO JUST NORTH OF NEVADA...MOVING GENERALLY TO THE NORTHEAST AT 15 MPH. SCHELL CITY...ROSCOE...LOWRY CITY AND OSCEOLA ARE IN THE PATH OF THESE STORMS. NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL CAN BE EXPECTED WITH THIS CLUSTER OF STORMS...ALONG WITH THE POTENTIAL FOR SMALL HAIL AND WIND GUSTS OF 30 TO 40 MPH. BOOKBINDER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:57 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 53 min |
| Jun 7, 3:03 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, St. Clair | 57 min |
| Jun 7, 4:27 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 48 min |
| Jun 7, 5:03 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 42 min |
| Jun 7, 6:24 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 25 min |
| Jun 7, 6:34 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 41 min |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.